Hail, Swisher
- When
- April 13, 6:03 AM CST
- Where
- Swisher County, Happy
- Measured
- 0.88 in hail
- Reported by
- GENERAL PUBLIC
- Coordinates
- 34.733, -101.850
16 hail, as filed by the National Weather Service.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Lubbock, TX wrote its last area forecast discussion before the first event at Apr 13, 12:45 AM CST, 5 hours 18 minutes earlier.
SOUTH PLAINS AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE LUBBOCK TX 145 AM CDT SAT APR 13 2002 MCS ACROSS THE PANHANDLE SHOULD MOVE EAST OR SLIGHTLY SOUTH OF EAST NEXT FEW HOURS. SOME CONCERN NEW CONVECTION WILL DEVELOP A LITTLE FURTHER SOUTH THIS MORNING, GIVEN POSSIBLE OUTFLOW BOUNDARY AND PRESENCE OF LOW LEVEL JET. AS OF 06Z, ANY MCS OUTFLOW IS STILL NORTH OF OUR AREA, AS PER LACK OF EVIDENCE ON 06Z MESONET OBS ACROSS NORTHERN COUNTIES. BEST CHANCE OF STORMS TODAY SHOULD BE ALONG WEAK BOUNDARY ACROSS EASTERN ZONES THIS AFTERNOON, AND ALONG MESOSCALE OUTFLOW BOUNDARY, WHEREVER IT ENDS UP. ACTIVITY SHOULD MOVE EAST THIS EVENING. DOES NOT LOOK FAVORABLE FOR CONVECTION ON SUNDAY WITH PROGGED WEAK ANTICYCLONIC LOW LEVEL FLOW, WEAK NORTHWEST FLOW ALOFT, AND LESS LOW LEVEL MOISTURE. SOME ISOLATED, FAIRLY HIGH BASED, AND SLOW MOVING CONVECTION LOOKS POSSIBLE IN THE AFTERNOON. NO CHANGES TO DAYS 3-7 THIS UPDATE. PRELIMINARY: FRI 77 52 83 54 / 30 05 10 10 TIA 78 53 85 55 / 30 10 10 10 CDS 75 56 85 58 / 50 20 10 10 BNF 83 55 87 55 / 30 10 10 10 LUB 80 55 87 55 / 30 10 10 10 ASP 80 58 85 60 / 40 30 10 10 .LUB...NONE.
TXZ021>026-028>032-131500- SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE LUBBOCK TX 448 AM CDT SAT APR 13 2002 A TORNADO WATCH HAS BEEN ISSUED UNTIL 10 AM FOR THE FOLLOWING COUNTIES: PARMER...CASTRO...SWISHER...BRISCOE...HALL...CHILDRESS... LAMB...HALE...FLOYD...MOTLEY AND COTTLE STAY TUNED TO NOAA WEATHER RADIO...COMMERCIAL TELEVISION OR RADIO STATIONS...OR YOUR CABLE TELEVISION PROVIDER FOR LATER STATEMENTS CONCERNING THIS POTENTIAL SEVERE WEATHER THREAT.
The national radar mosaic for the moment the first event began.
16 hail. Local standard time, as filed.
The Tulia PD reported golfball size hail.
The Tulia PD reported golfball size hail.
Amateur radio storm spotters reported golfball size hail.
Amateur radio storm spotters reported golfball size hail.
The Hockley County Sheriff's Office reported golfball size hail.
The Hale County Sheriff's Office reported golfball size hail covering the ground.
The Hale County Sheriff's Office reported golfball size hail west of town on Farm-to-Market Road 1914.
The Denver City PD reported golfball size hail on Highway 213.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2002Every state in 2002This day in weather historyWarnings in Texas, April 2002
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 5289122, 5289137, 5289123, 5289124, 5289125, 5289127, 5289128, 5289126, 5289129, 5289130, 5289131, 5289134, 5289132, 5289136, 5289135, 5289133.